Alabama, 2008Tornadoes and Damaging Wind in Alabama, August 25, 2008
August 25, 2008 · NWS TAE · 3 events in 2 counties and zones
The remnants of Tropical Depression Fay stalled over southern Mississippi on the 25th, and produced severe thunderstorms which spawned a few tornadoes and damaging winds in southeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Depression Fay stalled over southern Mississippi on the 25th, and produced severe thunderstorms which spawned a few tornadoes and damaging winds in southeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 25, 2:15 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 25, 2:15 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EDT MON AUG 25 2008
...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR PORTIONS OF SOUTHEAST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...
...RECORD FLOODING TO OCCUR ON THE OCHLOCKONEE RIVER BETWEEN CONCORD
AND HAVANA BY THE US27 BRIDGE THIS MORNING...
.SYNOPSIS...
LATEST RADAR AND SATELLITE SHOWS BANDS OF FAY RELATED CONVECTION
SPREADING NEWD AND ACROSS WRN FL PANHANDLE. THIS ASSOCIATED WITH LOW
LEVEL JET IN ASSOCIATION WITH VORTICITY LOBE PIVOTING NEWD AROUND
SRN PERIPHERY OF FAY AND HAS SPAWNED TORNADOES IN ALA. SOME OF THIS
WEATHER MAY REACH PORTIONS OF SE ALA/AND ADJACENT COUNTIES IN
PANHANDLE THIS MORNING. THUS A TORNADO WATCH WAS ISSUED FOR THIS
AREA. FOR THOSE CLIMATE BUFFS...STORM TOTAL RAIN AT FSU TALLAHASSEE
WAS 15.13 INCHES AND AT THE AIRPORT WAS 11.44 INCHES. AT THE
AIRPORT...THE MONTHLY AND ANNUAL TOTALS ARE UP TO 16.06 AND 47.31
INCHES RESPECTIVELY WITH AN ANNUAL SURPLUS (YES THAT IS A SURPLUS)
OF 1.77 INCHES.
AT UPPER LEVELS...
MAIN CONUS FEATURES INCLUDE A TROUGH OVER ERN PACIFIC...A RIDGE
STRETCHED NORTH OVER THE NRN ROCKIES WITH HIGH PRESSURE CENTERED
OVER THE FOUR CORNERS REGION...A CLOSED LOW OVER HUDSON BAY AND
ANOTHER OPENING UP OFF THE MID ATLANTIC COAST. A NOTED SURFACE TO H5
TROUGH EXISTS FROM HUDSON BAY LOW SSW TO H5 580MB LOW OVER SRN MISS
WITH FAY STUCK IN THIS TROUGH. DRY AIR ALOFT WRAPPING INTO CENTER OF
FAY. CLOSER TO HOME..A RIDGE EXISTS FROM BAHAMAS WWD TO N GA.
GUIDANCE INDICATES THAT MONDAY NIGHT THRU WED...THE REMNANTS OF FAY
WILL CONTINUE TO WEAKEN AND GET DRAWN NORTHEAST AS A STRONG
SHORTWAVE MOVES EWD ACROSS THE PLAINS.
AT LOWER LEVELS...
NEARLY STATIONARY REMNANTS OF FAY CONTINUE TO SPIN DOWN GRADUALLY
LOCATED OVER SOUTHERN MISSISSIPPI ABOUT HALF WAY BETWEEN JACKSON AND
NEW ORLEANS. HIGH JUST OFF SE COAST WITH RIDGE NOSING SEWD ACROSS N
GA IN WAKE OF FAY. 00Z REGIONAL SOUNDINGS INDICATE THAT AIRMASS
REMAINS VERY MOIST. I.E. KJAX...KLIX AND KTAE WITH 2.38...2.35 AND
2.15 IN PWAT RESPECTIVELY.
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
TODAY...SREF SUPPORTS LOW CIGS AND DUE TO ABOVE NORMAL WINDS...TO A
LESSER EXTENT LOW VSBYS ESPECIALLY W OF APALACH RIVER EARLY. PLUS
TORNADO THREAT FOR WRN ZONES EARLY 0SEE ABOVE). OTHERWISE...GIVEN
ABOVE UPPER LEVEL FEATURES...FAY NOT EXPECTED TO MOVE A WHOLE LOT
DURING THE NEXT 24 HOURS. THIS MEANS THAT MODERATE SSW LOW LEVEL
FLOW AND DEEP LYR SOUTHERLY FLOW WILL CONTINUE TO PUMP MOISTURE NWD
AND ACROSS THE CWA. THIS LOW LEVEL STEERING FLOW FAVORS FL AND
TRAINING ECHOS (JUST WHAT WE DONT NEED) BUT WITH REMNANTS OF
FAY...ALL COUNTIES WELL ABOVE CLIMO POPS WITH E-W LOW-HI POP
GRADIENT. AMPLE MOISTURE REFLECTED IN REGIONAL MODEL SOUNDINGS. I.E.
GFS TAE WITH ABOVE 2 INCH PWAT TIL 06Z THURS. LOCALLY HEAVY RAINFALL
STILL POSSIBLE ESPECIALLY WRN THIRD OF CWA...ALTHOUGH THE THREAT FOR
WIDESPREAD HEAVY AMOUNTS APPEARS TO BE ENDING. AMPLE SHEAR WITHIN
THE ERN HALF OF THE REMNANT CIRCULATION MAY CONTINUE TO SUPPORT AT
LEAST SOME POTENTIAL FOR ISOLATED STRONG TO POSSIBLE SEVERE STORM
LATER TODAY. CLOUDS SHOULD LIMIT MAX TEMPS TO MID-UPPER 80S.
FOR TUESDAY AND WEDNESDAY...WITH DRIER AIR MOVING NWWD FROM
GULF...DEEPER LYR SOUNDING PROFILE WILL BE INCREASINGLY LESS
IMPRESSIVE. RAIN CHANCES WILL LARGELY BE DRIVEN BY SEA BREEZE
CONVECTION. WILL HAVE TO MONITOR FAY AS BY MIDWEEK...SHORTWAVE
MOVING THROUGH PLAINS AND THEN MIDWEST MAY BEGIN TO PUSH THE
CIRCULATION BACK TO THE NORTHEAST. THIS COULD AGAIN INCREASE THE
CHANCES FOR HEAVY RAINFALL...ESPECIALLY OVER THE EASTERN PANHANDLE
AND SOUTHEAST ALABAMA. AS CLOUDS BEGIN TO DECREASE SOME EACH
DAY...TEMPERATURES WILL GRADUALLY INCREASE BACK TO NORMAL LEVELS.
TUESDAY...MODERATE SW FLOW CONTINUES. SE-NW SCT-LIKELY POP GRADIENT.
MAX TEMPS TO UPPER 80S.
WEDNESDAY...LIGHT SSW FLOW FAVORS PANHANDLE. HI SCT POPS ACROSS CWA.
WITH DECREASING CLOUDS MAX TEMPS INCH UP TO LOW 90S.
.LONG TERM...THE REMNANT LOW OF FAY LOCATED ALONG THE OH/KY BORDER
WED NIGHT DISSIPATES, WHILE A WEAK LOW PRESSURE TROUGH EXTENDS FROM
CNTRL NC TO SRN GA. THIS TROUGH THEN SLIDES SEWD THROUGH SRN GA THU
AND INTO NRN FL FRI. DRIER AIR FILTERS INTO ALL BUT THE SERN PORTION
OF THE CWA, LIMITING CONVECTIVE COVERAGE TO ISOLATED. A MID LEVEL
TROUGH IS FCST TO AMPLIFY OVER THE ERN CONUS NEXT WEEKEND, PUSHING A
COLD FRONT INTO THE DEEP SOUTH. THE 25/00Z GFS SHOWS THE FRONT
STALLING ALONG THE NWRN EDGE OF THE CWA AS A LOW PRESSURE WAVE OVER
SRN AL/GA. THIS SAME TROUGH STEERS THE NEXT TROPICAL SYSTEM,
INDICATED BY THE 24/12Z ECMWF, ACROSS CNTRL CUBA, THE FL STRAITS AND
SERN COAST OF FL SUN AND MON. THE GFS DOES NOT PICK ON THIS FEATURE.
REGARDLESS, THIS SYSTEM WILL HAVE TO BE CLOSELY MONITORED THIS WEEK.
&&
.AVIATION...MOIST SLY FLOW WILL PROMOTE WIDESPREAD MVFR TO LOCAL IFR
CIGS AT MOST TERMINALS (EXCEPT KPFN) OVERNIGHT. MVFR VSBYS WILL ALSO
DEVELOP FOR MUCH OF THE AREA TOWARD DAYBREAK MONDAY. THE LOW CIGS
WILL LIFT SLOWLY THROUGH MONDAY MORNING. SCT SHWRS/TSTMS AND MVFR
CIGS/VSBYS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON.
&&
.MARINE...CONDITIONS OVER THE COASTAL WATERS CONTINUE TO GRADUALLY
IMPROVE AS FAY GRADUALLY SPINS DOWN. THERE IS SOME UNCERTAINTY IN
THE FORECAST DEPENDING ON WHEN AND IF FAY MOVES BACK TO THE
NORTHEAST. UNTIL THEN...GUIDANCE INDICATING THE WESTERN WATERS MAY
KEEP ENOUGH OF A GRADIENT FOR 15 TO POSSIBLY 15 TO 20 KNOTS AND UP
TO 6 FEET OFFSHORE DURING THE NEXT 24 TO 48 HOURS. WILL GO WITH SCEC
OFFSHORE WATERS TODAY.
&&
.FIRE WEATHER...MOIST LOW LEVEL FLOW AND SATURATED FUELS WILL
PRECLUDE RED FLAGS THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 86 73 87 73 / 50 30 50 20
PANAMA CITY 83 76 85 76 / 60 40 50 30
DOTHAN 84 72 84 72 / 70 50 60 30
ALBANY 86 72 87 73 / 60 40 60 30
VALDOSTA 88 73 88 72 / 50 30 40 20
CROSS CITY 88 73 88 73 / 40 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BLOCK/JAMSKI
Hazardous weather outlook, Aug 25, 1:03 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 AM EDT MON AUG 25 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/
...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR
COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA...
AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON
AND BAY COUNTIES...
...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON
COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE
PROPERTY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA...
BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE
STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING
ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON
THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON
COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK
AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL
BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE
WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER
AND FLOODING CONCERNS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Aug 25, 5:06 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 AM EDT MON AUG 25 2008
FLZ007>010-012-251145-
BAY-COASTAL WALTON-HOLMES-INLAND WALTON-WASHINGTON-
606 AM CDT MON AUG 25 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...SOUTHERN
HOLMES...EASTERN WALTON AND WASHINGTON COUNTIES...
* UNTIL 645 AM CDT
AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DE FUNIAK SPRINGS TO
7 MILES NORTHEAST OF SANTA ROSA BEACH TO 12 MILES SOUTHEAST OF SANTA
ROSA BEACH TO 26 MILES SOUTH OF SANTA ROSA BEACH...MOVING
EAST-NORTHEAST AT 32 MPH.
THESE STORMS WILL BE NEAR...
UPPER GRAND LAGOON BY 640 AM CDT.
PRETTY BAYOU BY 645 AM CDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Special weather statement, Aug 25, 5:40 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 AM EDT MON AUG 25 2008
ALZ068-FLZ008>010-012-251245-
BAY-COASTAL WALTON-GENEVA-HOLMES-WASHINGTON-
640 AM CDT MON AUG 25 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...HOLMES...WALTON AND
WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE AND GENEVA COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 745 AM CDT
AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
GENEVA TO 18 MILES EAST OF SANTA ROSA BEACH...MOVING NORTHEAST AT 39
MPH.
THESE STORMS WILL BE NEAR...
GENEVA BY 650 AM CDT.
VERNON BY 705 AM CDT.
HARTFORD BY 710 AM CDT.
BONIFAY BY 715 AM CDT.
SLOCOMB BY 725 AM CDT.
CHIPLEY BY 730 AM CDT.
PEOPLE IN GENEVA...EASTERN WALTON...HOLMES...WASHINGTON AND WESTERN
BAY COUNTIES...INCLUDING THE CITIES OF
GENEVA...VERNON...HARTFORD...BONIFAY...SLOCOMB AND CHIPLEY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 25, 5:58 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 AM EDT MON AUG 25 2008
ALZ065-251300-
COFFEE-
658 AM CDT MON AUG 25 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 800 AM CDT
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ESTOTHEL...OR 14 MILES SOUTH OF ELBA...
MOVING NORTH AT 32 MPH.
PEOPLE IN COFFEE COUNTY...INCLUDING THE CITY OF ELBA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Dale
- When
- August 25, 6:40 AM CST
- Where
- Dale County, 0.3 mi WNW of Daleville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.302, -85.725
Straight line winds caused minor structural damage at the Daleville Industrial Park.
Tornado, Dale
- When
- August 25, 7:20 AM CST to 7:22 AM CST
- Where
- Dale County, 1.15 mi WNW of Arguta to 1 mi NW of Arguta
- Rating
- EF1
- Path length
- 0.44 mi
- Path width
- 75 yd
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.576, -85.598
A tornado touched down near the intersection of County Roads 19 and 15, about three miles northwest of Skipperville. Several trees were uprooted and a barn was heavily damaged.
Tornado, Houston
- When
- August 25, 6:26 PM CST to 6:27 PM CST
- Where
- Houston County, 2.11 mi SSE of Gordon to 2.04 mi SE of Gordon
- Rating
- EF1
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 31.124, -85.082
A tornado briefly touched down just south of Gordon. A mobile home along East County Road 8 was destroyed when an uprooted tree crashed on top of it. There were several trees with their tops snapped off along the tornado's short path.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Idaho, August 25, 20081 death · $5.0 million · 54 kt wind · 3 events
- Flash Flood in Arizona, August 25, 20081 death · $50,000 · 1 event
- Flash Flooding and Hail in California, August 25, 20081 death · $10,000 · 0.88 in hail · 3 events
- Flash Flood and Hail in Arizona, August 25, 2008$2.0 million · 1.75 in hail · 3 events
- Damaging Wind in Arizona, August 25, 2008$1.0 million · 58 kt wind · 1 event
- Damaging Wind in California, August 25, 2008$500,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Colorado, August 25 to 26, 2008$75,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, August 25, 2008$40,000 · 2 events
- Damaging Wind in Georgia, August 25, 2008$25,000 · 50 kt wind · 4 events
- Flash Flooding in Tennessee, August 25, 2008$20,000 · 7 events
- Flash Flooding in Alabama, August 25, 2008$22,000 · 3 events
- Heavy Rain in Kansas, August 25, 200812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132862, 132863, 132864.